Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 406, NWS Little Rock, AR

August 2, 2003Boone County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2003, 5:27 AM CDT for Boone County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2003, 5:27 AM CDT (10:27 UTC)
Expired
Aug 2, 2003, 6:10 AM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Boone County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:05 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:38 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 2, 3:38 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 AM CDT SAT AUG 2 2003

OF MAIN CONCERN THIS AM ARE TSTMS TODAY. A SERIES OF UPPER LEVEL
TROUGHS WILL CONTINUE TO MOVE ACROSS OUR REGION UNDER A CONTINUING
NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. TEMPS WILL CONTINUE
IN THE WARM TO HOT CATEGORY AND NEAR NORMAL.

FCSTID =   38
HRO   86  67  88  69 /  50  20  20  20
LIT   91  72  90  72 /  50  30  30  20
HOT   91  73  91  72 /  50  30  30  20
PBF   93  74  92  72 /  40  30  30  20

.LZK...NONE.
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 27 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS MOST OF ARKANSAS.

NORTHWEST FLOW ALOFT WILL ALLOW SEVERAL SYSTEMS IN THE UPPER
ATMOSPHERE TO MOVE ACROSS THE STATE. STORMS WILL DEVELOP ALONG A
STATIONARY FRONT THAT IS LOCATED IN SOUTHERN ARKANSAS. MULTIPLE
STORMS MAY FORM AND COMBINE WITH ONE ANOTHER TO FORM LARGE COMPLEXES
OF STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BE EXPECTED THROUGH EARLY NEXT WEEK.
THE FRONT WILL EVENTUALLY MOVE NORTH AND OUT OF THE AREA BY
WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

51

In the hours before

Local storm report, Aug 2, 1:05 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT AUG 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    MENA                      AR   WIND DAMAGE
08/01/03   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1218 AM    2 S MURFREESBORO          AR   WIND DAMAGE
08/02/03   PIKE                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:25 PM CDTSevere Thunderstorm WarningLZKLogan, Scott45 min
Aug 1, 10:36 PM CDTSevere Thunderstorm WarningLZKPolk44 min
Aug 1, 11:56 PM CDTSevere Thunderstorm WarningLZKPike39 min
Aug 2, 4:09 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Fulton, Izard, Marion76 min
Aug 2, 4:52 AM CDTSevere Thunderstorm WarningLZKSearcy, Stone58 min
Aug 2, 5:00 AM CDTSevere Thunderstorm WarningLZKSharp50 min
Aug 2, 6:24 AM CDTFlash Flood WarningLZKBoone2 hr
Aug 2, 7:46 AM CDTSevere Thunderstorm WarningLZKJackson39 min
Aug 2, 9:24 AM CDTFlash Flood WarningLZKJackson2 hr
Aug 2, 11:59 AM CDTSevere Thunderstorm WarningLZKArkansas36 min
Aug 2, 12:33 PM CDTSevere Thunderstorm WarningLZKLincoln42 min
Aug 2, 1:42 PM CDTSevere Thunderstorm WarningLZKBradley33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.